MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, FENESTRATED, ERGO; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, FENESTRATED, ERGO; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS
Model Number WA63120C
Medical Device Problem Codes Failure to Deliver Energy (1211); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Blood Loss (2597)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.Furthermore, a manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.In general, the occurrence of bleeding during or after a procedure is an expected and foreseeable side effect, clearly identified in labeling and risk assessment with justification of benefit.The case will be closed from olympus side but may be reopened if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available at a later time.Then, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified gynecological hysterectomy procedure at an unknown date, the suspect medical device was not performing as expected since it was not coagulating properly and the patient suffered from post-operative bleeding from uterine vessels.No further information was provided.

Brand Name
GRASPING FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, FENESTRATED, ERGO
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key7479420
Report Number9610773-2018-00039
Device Sequence Number11097587
Product Code GEI
UDI-Device Identifier04042761063067
UDI-Public04042761063067
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA63120C
Device Catalogue NumberWA63120C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HANDLE "HIQ+", ERGO, BIPOLAR (WA60101C); OLYMPUS JAWS "HIQ+", BIPOLAR (WA64120C); OLYMPUS SHAFT "HIQ+", BIPOLAR (A60800C)
Outcome Attributed to Adverse Event Required Intervention;